Eerste door vapen veroorzaakte dood gevonden in Illinois na ademhalingsziekte – The Post Millennial


Translating…


De Beste Kwaliteit CBD Olie?

MHBioShop CBD Olie Specialist  


Pour la meilleure qualité d’Huile de CBD Visitez

HuileCBD.be specialiste Huile de CBD


   

The Illinois Department of Public Health (IDPH) has learned that the number of people experiencing respiratory illnesses linked to vaping has doubled in the past week. In addition, a person hospitalized for a respiratory illness apparently caused by vaping has been pronounced dead, possibly making the patient the first vaping-related casualty.

“The Illinois Department of Public Health (IDPH) learned of the death of an individual who had recently vaped and was hospitalized with severe respiratory illness. The number of cases of people reported to IDPH who have used e-cigarettes or vaped and have been hospitalized with respiratory symptoms has doubled in the past week,” explains the IDPH.

“A total of 22 people, ranging in age from 17-38 years, have experienced respiratory illness after using e-cigarettes or vaping. IDPH is working with local health departments to investigate another 12 individuals.”

“The severity of illness people are experiencing is alarming and we must get the word out that using e-cigarettes and vaping can be dangerous,” said IDPH Director Dr. Ngozi Ezike. “We requested a team from the Centers for Disease Control and Prevention (CDC) to help us investigate these cases and they arrived in Illinois on Tuesday.”

According to CBC, officials with the U.S. Centers for Disease Control and Prevention have revealed that there have been 193 cases of people reporting severe lung illness that may be linked to vapid, of which 22 have required hospitalization. And this is just since June 2019.

The CDC has also reported that many of those affected have acknowledged to health professionals their recent use of THC-containing products. However, the IDPH says that no specific product has been identified, nor has causation been confirmed in relation the patients’ lung problems.

Canada’s chief public health officer, Dr. Theresa Tam, says that federal officials in Canada are yet to experience similar reports, but that it’s something that she believes health professionals should be vigilant of. She also says that Canada will be working with the CDC and U.S. Food and Drug Administration to identifying the underlying causes of such respiratory illnesses.

According to Global News, “Health Canada says between January 2015 and August 2019 it has received 14 reports of adverse health effects related to e-cigarette use.”

  • one report related to breathing difficulties
  • one report related to elevated blood pressure
  • one reported related to a mini stroke or other complications
  • four reports related to irritation or allergic reaction
  • seven reports involving other health issues such as mouth burning, dizziness and lung effects

David Hammond, a public health researcher at the University of Waterloo, believes that most associated problems of vaping only come from chronic use, but he also hasn’t ruled out the possibility that some of the illnesses may be caused by contaminated products, possibly in relation to THC use.

“There are thoughts that (some of the patients) may have been vaping THC and so there are contaminants, for example fungicides that are used that when you vape them can release really toxic chemicals,” said Hammond.

According to Global News, earlier this year, a 17-year-old Texan spent ten days on life support “after his lungs began to fail,” which appears to be a result of vaping since eighth grade.

“I could just feel my heart pounding out of my chest, going a hundred miles an hour,” the boy said.

“I think the day they intubated him was probably the worst day of my life,” his father recalls. “They did the X-ray and it was completely cloudy, all the way through his lungs.”

Shortness of breath is a common side-effect of both prolonged vaping and smoking, which can lead to increased heart rates.

There is also often a fear of developing ‘popcorn lung’, but Health Canada doesn’t believe that this concern is justified.

As Health Canada explains, “There is a concern that people who vape might get ‘popcorn lung’ from being exposed to diacetyl. Diacetyl is a flavouring chemical used to give butter-like and other flavours to food products, as well as vaping products. However, there have been no reports of popcorn lung occurring due to vaping.”

With that said, Health Canada does believe that vapers and even those who inhale vapour second-hand are at greater risk for developing respiratory-related problems or illness.

“Second-hand vapour is not harmless but it does contain far fewer chemicals than second-hand smoke,” writes Health Canada. “Bystanders can be exposed to vapour that is exhaled by users. The health effects from exposure to second-hand vapour are still unknown. However, the risks are expected to be much lower compared to smoke from a tobacco product.

“We recommend that users be cautious around non-users and youth.”

They also mention the potential harm from defective vaping devices, which was the primary concern of users when the trend began.

Lees Meer

Leave a Comment